MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; BIOLOX DELTA CER OPT HD LG DIA

BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; BIOLOX DELTA CER OPT HD LG DIA
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report: the product has been requested to be returned to zimmer biomet for an investigation.Associated products: medical product: g7 neutral e1 liner 36mm f, catalogue number: 010000858, lot number: 3464309; medical product: g7 pps ltd acet shell 54f, catalogue number: 010000664, lot number: 3509221; medical product: g7 screw 6.5mm x 25mm, catalogue number: 010000998, lot number: 3369624; medical product: cer option type 1 tpr sleve -3, catalogue number: 650-1065, lot number: 714270.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported, that: the patient underwent a second revision in 2017 for unknown reasons.Reopened the complaint on (b)(6) 2016 due to additional information received by legal on (b)(6) 2016.Legal counsel for the patient reported that the patient underwent an initial right total hip arthroplasty on (b)(6) 2010.Subsequently, the patient's legal counsel further reports patient was revised on (b)(6) 2015, due to patient allegations of pain, metal debris, migrated cup, metallosis, elevated metal ion levels, necrotic tissue and osteolysis.The acetabular cup, modular head and taper adapter were removed and replaced and a polyethylene liner was implanted.This report is based on allegations set forth in plaintiff¿s complaint and the allegations contained therein are unverified.Additional information received in the operative report was that during the revision procedure, the head took approximately thirty minutes to remove.The presence of greyish black material, grey fluid with metal debris, and a lack of bony ingrowth/fibrous ingrowth around the cup was noted.The patient's legal counsel reported lab results on (b)(6) 2014, allegedly revealing a cobalt serum level of 196.1 mcg/l and a chromium serum level of 115.2 mcg/l.The patient's legal counsel reported lab results on february 5, 2015, which allegedly reveal a cobalt serum level of 148.0 mcg/l and a chromium serum level of 91.6 mcg/l.Legal counsel for the patient reported that the patient underwent an initial right total hip arthroplasty on (b)(6) 2010.Subsequently, the patient's legal counsel further reports patient was revised on (b)(6) 2015, due to patient allegations of elevated metal ion levels, pain, metal debris and a migrated cup.The acetabular cup, modular head and taper adapter were removed and replaced and a polyethylene liner was implanted.This report is based on allegations set forth in plaintiff¿s complaint and the allegations contained therein are unverified.The patient's legal counsel reported lab results on an unknown date allegedly reveal a cobalt serum level of 196.1 mcg/l and a chromium serum level of 115.2 mcg/l.
 
Event or Problem Description
It was reported, that: patient underwent a second revision in 2017 due to elevated metal ion levels, migration, metallosis and pain.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.Complaint summary: no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history records for item # 650-1057 lot # 638180 were reviewed for deviations and/or anomalies with no anomalies/deviations identified during manufacturing.The device is used for treatment.The reported products were reviewed for compatibility with no issues noted.The complaint history review for 650-1057 did not identify any previous complaints.Medical records were provided.The likely condition of the device when it left zimmer biomet is conforming to the specification.The reported event has not been confirmed as the product has not been returned for evaluation.The definitive root cause of the reported event cannot be determined with the information provided.No corrective actions, preventive actions, or field actions resulted after the investigation of this event.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be rendered accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CER BIOLOXD OPTION HD 36MM
Common Device Name
BIOLOX DELTA CER OPT HD LG DIA
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14083911
Report Number3002806535-2022-00215
Device Sequence Number16674505
Product Code LZO
UDI-Device Identifier00887868271397
UDI-Public00887868271397
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2025
Device Model NumberN/A
Device Catalogue Number650-1057
Device Lot Number638180
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEEH10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexFemale